Alert archive / California / Gale Warnings in 2013

Gale Warning 27, NWS Los Angeles, CA

June 29, 2013

NWS Los Angeles, CA issued this gale warning at Jun 29, 2013, 3:56 AM PDT. It took effect at Jun 29, 2013, 3:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2013, 3:56 AM PDT (10:56 UTC)
In effect from
Jun 29, 2013, 3:00 PM PDT
Expired
Jun 30, 2013, 9:16 PM PDT
In force
30 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jun 28, 2:10 PM PDT, 13 hours 46 minutes earlier.

Area forecast discussion, Jun 28, 2:10 PM PDT, 13 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PDT FRI JUN 28 2013

.SYNOPSIS...

AN EXPANSIVE HIGH SYSTEM SHOULD CONTINUE TO BUILD...AND WILL COVER
MOST OF THE WESTERN STATES BY THIS WEEKEND. THE HIGH WILL BRING
MOSTLY CLEAR SKIES AND EXTREMELY HOT TEMPERATURES TO SOUTHWESTERN
CALIFORNIA INTO NEXT WEEK. THE WEEKEND WILL SEE MANY INLAND LOCALES
BOASTING TRIPLE DIGIT AFTERNOON TEMPERATURES...WITH SOME AT RECORD
LEVELS. BREEZY WINDS WILL OCCUR FRIDAY INTO THE WEEKEND FOR SANTA
BARBARA SOUTH COAST AND MOUNTAINS.

&&

.SHORT TERM (TODAY-MON)...NOT TOO MANY MORE WAYS WE CAN SAY IT'S
HOT. ONLY MINOR ADJUSTMENTS WERE MADE TO THE FORECAST. BIGGEST
CHANGES WERE ADDING THE SANTA MONICA MOUNTAINS TO THE HEAT WARNING
FOR SAT/SUN AND EXTENDING THE MOUNTAIN, ANTELOPE VALLEY, INTERIOR
SLO WARNINGS THROUGH TUESDAY. SMALLER CHANGES INCLUDED BUMPING UP
HIGHS A COUPLE DEGREES SUNDAY MOST AREAS AS A COMBINATION OF
NORTHERLY FLOW IN THE LOW LEVELS, A LACK OF MARINE LYR, AND JUST AN
EXTREMELY WARM AIR MASS IN GENERAL SHOULD MAKE SUNDAY THE WARMEST
DAY FOR COAST AND VALLEYS. ALSO WARMED UP MONDAY TEMPS A COUPLE
DEGREES FOR THE INTERIOR AS IT LOOKS LIKE THAT WILL BE WHEN TEMPS
PEAK IN THOSE AREAS.

MARINE LYR VERY SHALLOW (500 FT OR LESS) BUT STICKING AROUND UNDER
LIGHT ONSHORE FLOW TODAY ACROSS VENTURA AND LA BEACHES. INCREASING
NW FLOW OFF THE COAST SHOULD PUSH THE MARINE LYR SOUTH THIS EVENING
BUT THEN SHOULD RETURN UNDER WEAK ONSHORE FLOW SATURDAY MORNING AT
LEAST TO LA COUNTY BEACHES AND POSSIBLY AS FAR NORTH AS OXR.

INCREASING NORTHERLY WINDS EXPECTED THROUGH THE SANTA YNEZ RANGE AND
I5 CORRIDOR, ESPECIALLY SAT AND SUN EVENINGS. MIGHT BE PUSHING THE
ADVISORY ENVELOPE IN THOSE AREAS BUT BIGGER IMPACT WILL BE ON FIRE
WEATHER AS HOT/DRY/BREEZY CONDITIONS BRING CRITICAL CONDITIONS
THERE.

ONSHORE FLOW EXPECTED TO RETURN MONDAY AND BRING SEVERAL DEGREES OF
COOLING TO COAST AND VALLEYS SOUTH OF PT CONCEPTION. STILL HOT IN
THE COASTAL VALLEYS BUT JUST NOT QUITE AS HOT. TODAY'S 12Z NAM STILL
SHOWED 34C TEMPS AT 950 ALONG THE CENTRAL COAST MONDAY SO I'VE
BUMPED UP HIGHS THERE SIMILAR TO SUNDAY'S LEVELS AND EVEN WARMER
ACROSS INTERIOR SLO.

CONVECTION RISK MINIMAL THROUGH EARLY NEXT WEEK AS MOISTURE REMAINS
VERY HIGH BASED AT BEST. GOING WITH JUST SOME AFTERNOON CLOUDS AT
TIMES OVER THE MTNS BUT NO TSTORMS.

.LONG TERM (TUE-FRI)...COASTAL COOLING MONDAY EXPECTED TO SPREAD
NORTH AND SLOWLY INLAND TUESDAY THROUGH FRIDAY, THOUGH IT WILL
LIKELY BE EITHER THU OR FRI BEFORE FAR INTERIOR AREAS LIKE EXTREME
INLAND SLO COUNTY AND THE ANTELOPE VALLEY DROP BELOW 100. ALTHOUGH
DOOR REMAINS OPEN FOR MOISTURE ADVECTION FROM THE SOUTHEAST MODELS
STILL NOT ADVERTISING VERY MUCH, ESPECIALLY BELOW 500 MB. MARINE LYR
EXPECTED TO RETURN TO COASTAL LA/VENTURA COUNTY EITHER MON OR TUE
AND SHOULD EVENTUALLY SPREAD NORTH BY THE END OF THE WEEK.

&&

.AVIATION...28/1800Z...
HIGH CONFIDENCE IN VFR CONDS FOR ALL TAF SITES AWAY FROM THE
IMMEDIATE COAST THRU THE PERIOD. FOR COASTAL SITES N OF PT
CONCEPTION...THERE IS A 10% OF LIFR CONDS...MAINLY FOR KSMX.

S OF PT CONCEPTION...MODERATE  CONFIDENCE IN LIFR CONDS OVERNIGHT
FOR KLAX AND KLGB ALTHOUGH THE TIMING MAY DIFFER UP TO 2 HRS FROM
TAF TIMES. LOWER CONFIDENCE IN KOXR...WITH A 30% CHANCE OF LIFR
CIGS/VSBY DEVELOPING LATE TONIGHT INTO SAT MORNING. EXPECT LLWS NEAR
KSBA BETWEEN 00Z AND 06Z THIS EVENING.

KLAX...MODERATE CONFIDENCE IN 18Z TAF. EXPECT VLIFR/LIFR CONDS TO
DEVELOP OVERNIGHT BUT LOWER CONFIDENCE IN TIMING OF LOW CLOUDS
MOVING INTO THE AIRFIELD AS THE CATALINA EDDY FORMS.

KBUR...HIGH CONFIDENCE IN 18Z TAFS WITH VFR CONDS EXPECTED.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION...SMITH
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 28, 6:00 AM PDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI JUN 28 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HOT TEMPERATURES ARE ANTICIPATED ACROSS THE AREA TODAY. IN THE
LOCAL MOUNTAINS...AFTERNOON TEMPERATURES WILL EXCEED 100 DEGREES
AT LOWER ELEVATIONS WITH HEAT INDICES IN EXCESS OF 100 DEGREES.

A LONG PERIOD SOUTHERLY SWELL WILL AFFECT THE EXPOSED BEACHES OF
VENTURA AND LOS ANGELES COUNTIES...GENERATING ABOVE NORMAL SURF AND
DANGEROUS RIP CURRENTS.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A SIGNIFICANT HEAT WAVE WILL CONTINUE ACROSS THE AREA THROUGH EARLY
NEXT WEEK. INLAND AREAS WILL EXPERIENCE AFTERNOON TEMPERATURES IN
EXCESS OF 100 DEGREES WHILE HEAT INDICES RANGE BETWEEN 100 AND 110
DEGREES.

ACROSS SOUTHERN SANTA BARBARA COUNTY...WEAK SUNDOWNER WINDS WILL
COMBINE WITH THE HOT AND DRY CONDITIONS TO BRING THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS TO SOUTHERN SANTA BARBARA COUNTY
FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

Nearby

Gale Warnings in California, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.